Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Quadratic geometry of numbers


Authors: Hans Peter Schlickewei and Wolfgang M. Schmidt
Journal: Trans. Amer. Math. Soc. 301 (1987), 679-690
MSC: Primary 11H55
MathSciNet review: 882710
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give upper bounds for zeros of quadratic forms. For example we prove that for any nondegenerate quadratic form $ \mathfrak{F}({x_1}, \ldots ,\,{x_n})$ with rational integer coefficients which vanishes on a $ d$-dimensional rational subspace $ (d > 0)$ there exist sublattices $ {\Gamma _0},\,{\Gamma _1},\, \ldots \,,{\Gamma _{n - d}}$ of $ {\mathbf{Z}^n}$ of rank $ d$, on which $ \mathfrak{F}$ vanishes, with the following properties:

$\displaystyle {\text{rank}}({\Gamma _0} \cap {\Gamma _i}) = d - 1,\quad {\text{rank}}({\Gamma _0} \cup {\Gamma _1} \cup \cdots \cup {\Gamma _{n - d}}) = n$

and

$\displaystyle {(\det \,{\Gamma _0})^{n - d}}\det \,{\Gamma _1} \cdots \det \,{\Gamma _{n - d}} \ll {F^{{{(n - d)}^2}}}$

, where $ F$ is the maximum modulus of the coefficients of $ \mathfrak{F}$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11H55

Retrieve articles in all journals with MSC: 11H55


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0882710-3
PII: S 0002-9947(1987)0882710-3
Article copyright: © Copyright 1987 American Mathematical Society